Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


The progression of dimentia in HIV Positive long-termers.
Nov 19, 2010

My brother is 49 and was diagnosed with HIV in 1993. After several different "cocktails" over the years, his quality of life is sad. He can barely walk, his hips are shot, he is not right (in the head)lack of empathy, VERY poor judgement, impatient, inappropriate anger episodes... Dementia?? Question: He is living with my 86 year old parents, who think they are obligated to take care of him, he can't take care of himself, he sporadically takes his meds and I'm fearful for his and my parents well being . What can I do, where can he go?

Response from Dr. Henry

He may benefit from a formal neuropsych evaluation as well as formal neurology consultation. If his medication use is sporadic then he is at risk for increasing brain/dementia complications so drug adherence support/supervision is critical. Situation sounds very challenging so there may be no easy answers. KH



Previous
does this effect my neuropathy
Next
FREQUENT URINATION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement